Alert archive / Washington / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Pendleton, OR

October 1, 2012Cowlitz County, Washington

NWS Pendleton, OR issued this red flag warning at Oct 1, 2012, 2:58 PM PDT for Cowlitz County, Washington. It took effect at Oct 2, 2012, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 2:58 PM PDT (21:58 UTC)
In effect from
Oct 2, 2012, 12:00 PM PDT
Expired
Oct 2, 2012, 11:00 PM PDT
In force
11 hr
Issued by
NWS Pendleton, OR

County Cowlitz County, WA

The radar

The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS86 KPDT 012158
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 PM PDT MON OCT 1 2012

ORZ631-WAZ631-675-020600-
/O.NEW.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
258 PM PDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...
WA631 AND WA675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 11 PM PDT TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN.

* TIMING...WINDS WILL INCREASE IN THE AFTERNOON WITH THE STRONGEST
  WINDS EXPECTED LATE AFTERNOON INTO THE EVENING.

* WINDS...NORTHWEST 10 TO 20 MPH BECOMING NORTH 15 TO 30 MPH BY
  EVENING.

* RELATIVE HUMIDITY...14 TO 23 PERCENT. LOWEST HUMIDITY EXPECTED
  IN THE WASHINGTON COLUMBIA BASIN AND YAKIMA VALLEY. 

* IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
4 follow-up statements
542 
WWUS86 KPDT 020547
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1047 PM PDT MON OCT 1 2012

ORZ631-WAZ631-675-021400-
/O.CON.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1047 PM PDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER
ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT
TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE IN THE AFTERNOON WITH THE 
  STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING. 

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
854 
WWUS86 KPDT 021226
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
526 AM PDT TUE OCT 2 2012

ORZ631-WAZ631-675-022300-
/O.CON.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
526 AM PDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE BY THE AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
488 
WWUS86 KPDT 022020
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
120 PM PDT TUE OCT 2 2012

ORZ631-WAZ631-675-030600-
/O.CON.KPDT.FW.W.0012.000000T0000Z-121003T0600Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
120 PM PDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER
ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH...BECOMING NORTHEAST LATE THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 TO 20 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
517 
WWUS86 KPDT 030547
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1047 PM PDT TUE OCT 2 2012


ORZ631-WAZ631-675-030700-
/O.EXP.KPDT.FW.W.0012.000000T0000Z-121003T0600Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1047 PM PDT TUE OCT 2 2012

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...
WA631 AND WA675...

WINDS ARE DECREASING ACROSS THE AREA AND RELATIVE HUMIDITIES ARE
INCREASING. A FEW LOCALIZED AREAS MAY SEE STRONGER WINDS WITH LOW
RELATIVE HUMIDITIES LATE THIS EVENING BUT THE WIDESPREAD THREAT HAS
ENDED. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Oct 1, 2:47 PM PDT, 11 minutes earlier.

Area forecast discussion, Oct 1, 2:47 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
247 PM PDT MON OCT 1 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...A DISTURBANCE
CURRENTLY MOVING INTO NORTHWEST BRITISH COLUMBIA WILL DROP SOUTHEAST
TO A POSITION OVER SOUTHEAST B.C. DURING THE NEXT 24 HOURS. THIS
DISTURBANCE WILL CAUSE TWO FRONTAL PASSAGES DURING THE NEXT 24 TO 30
HOURS. THE FIRST WILL OCCUR BETWEEN MIDNIGHT AND LATE TUESDAY
MORNING. THIS FRONT WILL ACTUALLY BE MORE OF A MARINE PUSH, BUT WILL
INCREASE WINDS ACROSS THE AREA, ESPECIALLY THROUGH THE CASCADE GAPS.
IT WILL ALSO RESULT IN A 6 TO 10 DEGREE COOL DOWN FROM TODAY. THE
SECOND FRONT, A COLD FRONT FROM B.C., WILL MOVE SOUTH ACROSS
SOUTHEAST WASHINGTON TUESDAY AFTERNOON. THIS FRONT WILL THEN
CONTINUE SOUTH THROUGH EASTERN OREGON TUESDAY EVENING. THIS FRONT
WILL SWING WINDS TO A MORE NORTHERLY DIRECTION WHILE INCREASING WIND
SPEEDS. THERE IS THE POSSIBILITY THAT THESE STRONGER NORTH WINDS
COULD CAUSE PATCHY BLOWING DUST DUE TO THE DRY SOIL CONDITIONS OVER
THE COLUMBIA BASIN. AT THIS TIME DO NOT FEEL THE BLOWING DUST WILL
BE WIDESPREAD ENOUGH FOR AN ADVISORY, BUT WILL HAVE TO MONITOR
CONDITIONS TUESDAY. AT THIS TIME THE AREA WITH THE BEST CHANCE FOR
DUST PROBLEMS LOOKS TO BE ACROSS NORTHERN BENTON AND FRANKLIN
COUNTIES IN WASHINGTON. WINDS WILL LIGHTEN AND SHIFT TO A MORE
NORTHEASTERLY DIRECTION BY WEDNESDAY MORNING. THE WINDS WILL LIGHTEN
FURTHER WEDNESDAY NIGHT, ALLOWING GOOD RADIATIONAL COOLING WEDNESDAY
NIGHT. AS A RESULT SOME LOWER ELEVATION AREAS WILL SEE THE COOLEST
LOW TEMPS OF THE NEW FALL SEASON BY THURSDAY MORNING.

SMOKE CONTINUES TO FILTER INTO THE KITTITAS VALLEY THIS AFTERNOON
RESULTING IN POOR AIR QUALITY. WITH THE WINDS INCREASING TONIGHT AND
TUESDAY, SHOULD SEE CONSIDERABLE IMPROVEMENT IN AIR QUALITY TUESDAY.
AS THE WINDS LIGHTEN AND SHIFT TO A MORE NORTHEASTERLY DIRECTION
WEDNESDAY, EXPECT SMOKE TO RETURN TO PORTIONS OF KITTITAS COUNTY.
THUS WILL CONTINUE THE AIR QUALITY ALERT IN KITTITAS COUNTY UNTIL AT
LEAST THURSDAY. ALL OTHER AREAS LOOK TO SEE MODERATE OR BETTER AIR
QUALITY AND THE ALERTS HAVE BEEN DROPPED. 90

.LONG TERM...THURSDAY THROUGH MONDAY...NORTHERLY FLOW WILL CONTINUE
OVER THE PACIFIC NORTHWEST ON THURSDAY WITH A WEAK WAVE OF ENERGY
MOVING THROUGH THE FLOW. THERE IS LITTLE MOISTURE WITH THIS WAVE,
BUT IT WILL BRING IN SOME ADDITIONAL COOLER AIR TO THE REGION
THROUGH SATURDAY. IT WILL REMAIN DRY SUNDAY AND MONDAY WITH SOME
WARMER TEMPERATURES AS HIGH PRESSURE BUILDS BACK INTO THE AREA. 93

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT
24 HOURS. A COLD FRONT WILL BE MOVING THROUGH THE REGION LATE
TONIGHT THROUGH TUESDAY. THE FRONT WILL BRINGS SOME HIGHER LEVEL
CLOUDS AND STRONGER WINDS. THE WINDS WILL INCREASE AT KDLS TO 15 KTS
LATE TONIGHT AND CONTINUE 15 TO 20 KTS ON TUESDAY. THE WINDS WILL
INCREASE TO 10 TO 20 KTS WITH GUSTS TO 25 KTS AT KYKM...KPDT...KPSC
AND KALW AFTER 18Z. ELSEWHERE...WINDS WILL BE 10 TO 15 KTS. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  49  74  39  64 /   0   0   0   0
ALW  54  74  44  66 /   0   0   0   0
PSC  46  77  38  71 /   0   0   0   0
YKM  44  74  37  68 /   0   0   0   0
HRI  45  77  37  69 /   0   0   0   0
ELN  46  71  39  67 /   0   0   0   0
RDM  34  76  28  64 /   0   0   0   0
LGD  46  76  34  62 /   0   0  10   0
GCD  44  77  34  66 /   0   0   0   0
DLS  49  76  42  69 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM NOON TO 11 PM PDT TUESDAY
     ORZ041-042-044-503-507-508.

WA...RED FLAG WARNING FROM NOON TO 11 PM PDT TUESDAY
     WAZ024-026>029-521.

     AIR QUALITY ALERT UNTIL NOON PDT THURSDAY WAZ026-520.

     FIRE WEATHER WATCH FROM 11 PM PDT THIS EVENING THROUGH TUESDAY
     EVENING WAZ026-027-520.

&&

THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/93/93
Hazardous weather outlook, Oct 1, 5:00 AM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT MON OCT 1 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021130-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SMOKE
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, WALLOWA
     COUNTY

SMOKE WILL CONTINUE IN PORTIONS OF THE FORECAST AREA THROUGH THIS
MORNING. THE SMOKE WILL MAINLY BE EAST OF THE CASCADE EAST SLOPES OF
WASHINGTON, EASTWARD TO THE BLUE MOUNTAIN FOOTHILLS AND IT WILL BE
THICKEST ALONG THE CASCADE EAST SLOPES AND THE ADJACENT YAKIMA AND
KITTITAS VALLEYS. AN AIR QUALITY ALERT REMAINS IN EFFECT THIS
MORNING UNTIL NOON FOR ALL ZONES EAST OF THE CASCADES OF WASHINGTON.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXAQAPDT FOR MORE DETAILS
ABOUT THE AIR QUALITY ALERT.

ELSEWHERE WARM AND MOSTLY CLEAR SKIES WILL PREVAIL TODAY. CLOUDS
WILL INCREASE TONIGHT WITH THE APPROACH OF A WEATHER SYSTEM AND A
DRY COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BLOWING DUST TUESDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
     OF OREGON

A DRY COLD FRONT WITH TIGHT PRESSURE GRADIENTS WILL CAUSE THE WINDS
TO INCREASE TUESDAY ACROSS THE LOWER COLUMBIA BASIN AND ADJACENT
VALLEYS TO THE BLUE MOUNTAIN FOOTHILLS. THIS WILL CAUSE BLOWING
DUST IN THE AREAS LISTED ABOVE. BLOWING DUST WILL BE THE GREATEST
NEAR FRESHLY PLOWED FIELDS DUE TO THE VERY DRY SOIL SURFACES. IN
ADDITION THE COLD FRONT IS NOT EXPECTED TO BRING PRECIPITATION.
VEGETATION IS DRY...AND THE BREEZY WINDS WILL THREATEN THE AREA WITH
RAPID FIRE SPREAD. THE  WINDS WILL DIMINISH LATE TUESDAY NIGHT AND
WEDNESDAY. MUCH COOLER AIR WILL MOVE INTO THE PACIFIC NORTHWEST FROM
TUESDAY THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Oct 1, 1:43 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
143 PM PDT MON OCT 1 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021800-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...SENECA...
ATHENA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...CAMP SHERMAN...LA PINE...SISTERS...SUNRIVER...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...APPLETON...
CLE ELUM...CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...
GOLDENDALE
143 PM PDT MON OCT 1 2012

...MUCH COOLER AND BREEZY TUESDAY AND WEDNESDAY...

A DRY COLD FRONT WILL MOVE SOUTH ACROSS WASHINGTON AND OREGON
TUESDAY AND TUESDAY EVENING. WINDS WILL INCREASE TO 10 TO 20 MPH
FROM THE WEST TONIGHT AHEAD OF THIS FRONT. THE WINDS WILL BECOME
NORTH AND BREEZY...15 TO 25 MPH WITH HIGHER GUSTS...TUESDAY
AFTERNOON AND EVENING AFTER THE FRONTAL PASSAGE. THE HIGHEST
WINDS WILL OCCUR MAINLY IN THE LOWER COLUMBIA BASIN AND
SURROUNDING VALLEYS. THE COLUMBIA BASIN HAS EXPERIENCED AN
EXTENDED PERIOD OF DRY WEATHER WITH LITTLE TO NO MEASURABLE
RAINFALL SINCE LATE JULY. THE TOP SOIL IN MANY FIELDS IS LOOSE
AND DRY. THE BREEZY WINDS TUESDAY AFTERNOON AND EVENING WILL
LIKELY RESULT IN PATCHY BLOWING DUST...POSSIBLY REDUCING THE
VISIBILITY TO LESS THAN ONE MILE IN PLACES. THE AREA MOST
SUSCEPTIBLE TO BLOWING DUST ON TUESDAY WILL BE ACROSS NORTHERN
BENTON AND FRANKLIN COUNTIES IN SOUTHERN WASHINGTON.

THE FRONT WILL SPREAD COLDER AIR EAST OF THE CASCADES AS WELL. IT
WILL BE SIGNIFICANTLY COOLER TUESDAY AND WEDNESDAY COMPARED TO
THE ABOVE NORMAL TEMPERATURES EXPERIENCED THE PAST COUPLE OF
WEEKS. BY WEDNESDAY...AFTERNOON HIGHS WILL BE IN THE 50S OVER THE
MOUNTAINS AND IN THE 60S AT LOWER ELEVATIONS. OVERNIGHT LOWS
WEDNESDAY NIGHT WILL MAINLY BE IN THE 20S AND 30S.

THE COLD FRONT IS EXPECTED TO BRING LITTLE TO NO PRECIPITATION.
VEGETATION IS DRY...AND THE BREEZY WINDS WILL THREATEN THE AREA
WITH RAPID FIRE SPREAD.

Nearby

Red Flag Warnings in Washington, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.